Generalizations of Bose's equivalence between complete sets of mutually orthogonal Latin squares and affine planes

Charles F. Laywine, Gary Lee Mullen

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

Using affine resolvable designs and complete sets of mutually orthogonal frequency squares and hypercubes, we provide several generalizations of Bose's equivalence between affine planes of order n and complete sets of mutually orthogonal latin squares of order n. We also characterize those complete sets of orthogonal frequency squares and hypercubes which are equivalent to affine geometries.

Original languageEnglish (US)
Pages (from-to)13-35
Number of pages23
JournalJournal of Combinatorial Theory, Series A
Volume61
Issue number1
DOIs
StatePublished - Jan 1 1992

Fingerprint

Mutually Orthogonal Latin Squares
Affine plane
Equivalence
Hypercube
Geometry
Resolvable Design
Affine geometry
Generalization

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

@article{fe2badaf233142529dc8ff1f1bc9fd12,
title = "Generalizations of Bose's equivalence between complete sets of mutually orthogonal Latin squares and affine planes",
abstract = "Using affine resolvable designs and complete sets of mutually orthogonal frequency squares and hypercubes, we provide several generalizations of Bose's equivalence between affine planes of order n and complete sets of mutually orthogonal latin squares of order n. We also characterize those complete sets of orthogonal frequency squares and hypercubes which are equivalent to affine geometries.",
author = "Laywine, {Charles F.} and Mullen, {Gary Lee}",
year = "1992",
month = "1",
day = "1",
doi = "10.1016/0097-3165(92)90050-5",
language = "English (US)",
volume = "61",
pages = "13--35",
journal = "Journal of Combinatorial Theory - Series A",
issn = "0097-3165",
publisher = "Academic Press Inc.",
number = "1",

}

Generalizations of Bose's equivalence between complete sets of mutually orthogonal Latin squares and affine planes. / Laywine, Charles F.; Mullen, Gary Lee.

In: Journal of Combinatorial Theory, Series A, Vol. 61, No. 1, 01.01.1992, p. 13-35.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Generalizations of Bose's equivalence between complete sets of mutually orthogonal Latin squares and affine planes

AU - Laywine, Charles F.

AU - Mullen, Gary Lee

PY - 1992/1/1

Y1 - 1992/1/1

N2 - Using affine resolvable designs and complete sets of mutually orthogonal frequency squares and hypercubes, we provide several generalizations of Bose's equivalence between affine planes of order n and complete sets of mutually orthogonal latin squares of order n. We also characterize those complete sets of orthogonal frequency squares and hypercubes which are equivalent to affine geometries.

AB - Using affine resolvable designs and complete sets of mutually orthogonal frequency squares and hypercubes, we provide several generalizations of Bose's equivalence between affine planes of order n and complete sets of mutually orthogonal latin squares of order n. We also characterize those complete sets of orthogonal frequency squares and hypercubes which are equivalent to affine geometries.

UR - http://www.scopus.com/inward/record.url?scp=38249010035&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249010035&partnerID=8YFLogxK

U2 - 10.1016/0097-3165(92)90050-5

DO - 10.1016/0097-3165(92)90050-5

M3 - Article

VL - 61

SP - 13

EP - 35

JO - Journal of Combinatorial Theory - Series A

JF - Journal of Combinatorial Theory - Series A

SN - 0097-3165

IS - 1

ER -